How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Norm S. Your Own Question
Dr. Norm S.
Dr. Norm S., Board Certified OB/GYN
Category: OB GYN
Satisfied Customers: 11062
Experience:  Over 30 years of experience in OB/GYN practice, including teaching students. Fellow of American Board of Obstetrics and Gynecology.
13711182
Type Your OB GYN Question Here...
Dr. Norm S. is online now
A new question is answered every 9 seconds

I am on Vivelle Dot .05 mg patch and Prometrium which is

This answer was rated:

I am on Vivelle Dot .05 mg patch and Prometrium which is 14 days every 3 months. Just came back from the eye doctor. My vision is deteriorating and it is not an eye issue. He said it was a systemic issue which could be from the St. JOhn's Wort i was taking or from my hormone replacement. I stopped St. JOhn'sWort last week and my vision improved somewhat.

I want to stop the hormone replacement right away to see if my vision improves. How do i wean off of these Vivelle Dot patches as I dont want to wait til my GYN appt in mid Dec.
Thanks!
There are a number of ways you could wean off the Vivelle Dot and Prometrium. Vivelle Dot comes in various dosage strengths, so you could ask you doctor to give you the .025 strength, which is half as much, or you could use the .05 and apply it just once weekly rather than twice. That won't be as smooth, since your levels will go from higher to lower each week as the patch loses strength. Depending on whether you're having much symptoms, you could then go to a patch every other week, and then every third week, and finally stop. It's a little easier to wean using pills, as you can take the pills every other day, then every third, then every fourth, etc. until you're off the estrogen. I would still use the Prometrium every 3 months or at the end of taking estrogen, as it will clean off the uterine lining so you won't be left with some buildup and spotting. You could also stop the Vivelle Dot abruptly, but you may have more menopausal symptoms that way. If you'd like to try the lower dose Vivelle Dot or the pills, just call your doctor, explain why you wish to stop, and your doctor can call in the prescription. Best wishes.
Customer: replied 6 years ago.
can i cut the patch in half to reduce the dose?
I believe it's not recommended, but will work fine. Be sure to store the unused part so it's not exposed to much air. The Vivelle Dot has the estrogen in a matrix, so it will still be released in a gradual fashion.
Dr. Norm S. and 2 other OB GYN Specialists are ready to help you